Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Three Different Med - Three Skin Rash
Sep 7, 2010

Help..I'm scared. I first started with Atripla, and after 9 days I developed a severe skin rash all over my body, legs, and arms. Then I was switched to Truvada, Reyataz and Norvir. Again, after 9 days I developed a severe skin rash all over my body, legs, and arms. Then I was switched to Truvada, Prezista and Norvir. Once again, after 9 days I developed a severe skin rash all over my body, legs, and arms. I'm getting very worried that my body may not be able to take any harsh medicine. Has there been similar cases to me? I saw a blog that said I could be Anemia..but my Dr said that was not my case. Any advice?

Response from Dr. Henry

Many patients will develop rashes for a variety of reasons during first months on effective HIV treatment. In some cases may be due to a reaction to a specific drugs while in other situations can be due to immune reconstitution causing flare-ups of folliculitis/seborrhea and other conditions. Often symptom management will allow for most patients to be treated through the rash for 1-2 mohths after which often will abate. There is a small subset of patients who seem to have sensitivity to a wide range of medications/chemicals. Again. trying to treat through the rash (sometimes get help from a dermatologist) often is a reasonable approach. A small subset of patients may get a rash from one of the components of the Truvada so that is something else to consider. KH



Previous
Switching back to original combo after Atripla
Next
PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement